Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 243, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 13, 2005, 10:40 PM CDT for McKenzie County, North Dakota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2005, 10:40 PM CDT (03:40 UTC)
- Expired
- Jul 13, 2005, 11:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McKenzie County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 8:55 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2414 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 140340
SVRBIS
NDC053-140445-
/O.NEW.KBIS.SV.W.0243.050714T0340Z-050714T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1040 PM CDT WED JUL 13 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA
* UNTIL 1145 PM CDT(1045 PM MDT)
* AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTH OF CARTWRIGHT TO
39 MILES SOUTHWEST OF CARTWRIGHT...OR ALONG A LINE EXTENDING FROM
11 MILES WEST OF WILLISTON TO 64 MILES SOUTHWEST OF WILLISTON...AND
MOVING NORTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CARTWRIGHT AROUND 1045 PM CDT
ALEXANDER AROUND 1115 PM CDT
THEODORE ROOSEVELT NATIONAL PARK NORTH UNIT...RAWSON AND ARNEGARD
AROUND 1120 PM CDT
WATFORD CITY AROUND 1130 PM CDT
LAT...LON 4794 10400 4736 10401 4740 10319 4771 10313
4801 10274 4805 10298
$$
RSL1 follow-up statement
000
WWUS53 KBIS 140409
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1109 PM CDT WED JUL 13 2005
NDC053-140445-
/O.CON.KBIS.SV.W.0243.000000T0000Z-050714T0445Z/
MCKENZIE ND-
1109 PM CDT WED JUL 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM CDT(1045 PM
MDT) FOR MCKENZIE COUNTY...
AT 1100 PM CDT(1000 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF ALEXANDER TO 23 MILES SOUTHWEST OF THEODORE ROOSEVELT
NATIONAL PARK NORTH UNIT...OR ALONG A LINE EXTENDING FROM 15 MILES
SOUTH OF WILLISTON TO 53 MILES SOUTH OF WILLISTON...MOVING NORTHEAST
AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ARNEGARD BY 1115 PM CDT
THEODORE ROOSEVELT NATIONAL PARK NORTH UNIT AND WATFORD CITY BY
1125 PM CDT
KEENE BY 1145 PM CDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
THURSDAY MORNING(1100 PM MDT WEDNESDAY EVENING) FOR NORTHWEST NORTH
DAKOTA.
LAT...LON 4794 10400 4736 10401 4740 10319 4771 10313
4801 10274 4805 10298
$$
RSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:45 PM CDT, 6 hours 55 minutes earlier.
Area forecast discussion, Jul 13, 3:45 PM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 PM CDT WED JUL 13 2005 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. TWO SHORT WAVE WEATHER SYSTEMS ARE EXPECTED DURING THE SHORT TERM. THE FIRST WAVE IS ALREADY IN EASTERN WASHINGTON AND SPEEDING EASTWARD. THE ASSOCIATED SURFACE LOW WILL ENTER FAR WESTERN NORTH DAKOTA WITH A CHANCE OF PRECIPITATION AFTER MIDNIGHT TONIGHT. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL THEN SPREAD THROUGH MOST OF THE CWA THURSDAY AND LINGER IN THE EAST THURSDAY NIGHT. THE SECOND SYSTEM SHOULD BE STRONGER WITH A DEEPER UPPER TROUGH AND MORE VIGOROUS SURFACE LOW. THE SURFACE LOW AND CHANCE OF CONVECTIVE PRECIPITATION WILL ENTER THE WEST SATURDAY AFTERNOON AND SPREAD OVER ALL OF THE CWA SATURDAY NIGHT. .LONG TERM... SUNDAY THROUGH WEDNESDAY... THE MODELS CONTINUE TO MOVE AN UPPER LEVEL TROUGH INTO THE FORECAST AREA SUNDAY THEN SLOWLY MOVES IT THROUGH THE AREA MONDAY AND TUESDAY. THE ECWMF IS FASTER AND BY TUESDAY DEVELOPS ZONAL FLOW ACROSS SOUTHERN CANADA. WITH THE MODELS CONTINUING TO DIFFER...WILL STAY WITH THE TREND OF THE PREVIOUS FORECAST KEEPING A CHANCE OF TSTMS IN THE FORECAST SUNDAY AND MONDAY...BUT KEEPING TUESDAY AND WEDNESDAY DRY. TEMPERATURES SHOULD BE MUCH COOLER THROUGH THE PERIOD THAT THE PAST FEW DAYS...BUT WELL WITHIN THE NORMAL RANGE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && LM/TSW
Hazardous weather outlook, Jul 13, 4:33 AM CDT, 18 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 433 AM CDT WED JUL 13 2005 SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ001-002-009-010-017-018-031>033-040-041-043-044-140932- ADAMS-BILLINGS-BOWMAN-BURKE-DIVIDE-DUNN-GOLDEN VALLEY-HETTINGER- MCKENZIE-MOUNTRAIL-SLOPE-STARK-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...DICKINSON...CROSBY...BOWMAN... WATFORD CITY...STANLEY...MOTT...MEDORA...HETTINGER AND BEACH 433 AM CDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT VERY WARM TEMPERATURES AROUND 100 DEGREES ARE EXPECTED IN WESTERN NORTH DAKOTA THIS AFTERNOON. PERSONS DOING OUTDOOR ACTIVITIES SHOULD TAKE EXTRA PRECAUTIONS TO AVOID HEAT RELATED ILLNESS. THERE IS ALSO A CHANCE OF THUNDERSTORMS LATER TONIGHT IN NORTHWEST NORTH DAKOTA. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-140932- BOTTINEAU-BURLEIGH-DICKEY-EMMONS-FOSTER-GRANT-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCLEAN-MERCER-MORTON-OLIVER-PIERCE-RENVILLE-ROLETTE- SHERIDAN-SIOUX-STUTSMAN-WARD-WELLS- INCLUDING THE CITIES OF...MINOT...JAMESTOWN...BOTTINEAU...BISMARCK... MANDAN...WASHBURN...RUGBY...LINTON...HARVEY...ELLENDALE... CARRINGTON...BEULAH...BELCOURT AND ASHLEY 433 AM CDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT
In the hours before
Local storm report, Jul 13, 10:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1038 PM CDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND GST WILLISTON 48.16N 103.63W
07/13/2005 66 MPH WILLIAMS ND ASOS
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 10:04 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 56 min |
| Jul 13, 10:37 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 53 min |
| Jul 13, 11:10 PM CDT | Severe Thunderstorm Warning | BIS | Burke | 50 min |
| Jul 13, 11:20 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 55 min |
| Jul 13, 11:44 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 61 min |
| Jul 14, 12:21 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 54 min |
| Jul 14, 4:20 AM CDT | Severe Thunderstorm Warning | BIS | Mercer | 57 min |
| Jul 14, 5:30 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 61 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.